Jump to content




Photo
- - - - -

Latuda and my thyroid- &$*#@!


  • Please log in to reply
9 replies to this topic

#1 girlwiththefarawayeyes

girlwiththefarawayeyes

    Member

  • Member
  • Pip
  • 144 posts

Posted 16 July 2013 - 09:02 AM

So, I'm doing alright on latuda. It's not perfect, but it takes care of about 2/3 of my symptoms which is better than- say- making me nuttier or dumb as a rock. 

In the spirit of "taking care of myself" (again, thanks, Latuda!), I went for my first ob/gyn check-up in 6 years. Had all the blood tests done and mentioned that I have some (a lot of) weight I can't lose and my mom had some thyroid issues, so they tested for that. TSH levels came back low, but the t4s were okay. The doctor I saw for follow-up told me that some bipolar meds can monkey with the thyroid. I told her that I had been on lamictal but never lithium. She said it was possible the lamictal was still working it's way out of my system, let's draw blood again in 6 weeks.

Did that. Now my TSH levels are up, but still in the low end of normal. My t4's have dropped to way below normal. I have been instructed to go have a visit with my pdoc about the latuda.

Damnit!

 

Anyone have any experience like this with latuda? Or thyroid nonsense? Thyroids are pretty touchy, aren't they? Is it possible I was just having a "bad thyroid day"? Latuda is a totally different class of meds from lamictal. I'm hoping my pdoc will say, "no, it's got to be something else", but my luck with meds has never been good.

 

Re-reading this and I wouldn't begrudge any mod who moved it to the Antipsychotics thread. I forgot about that. Sorry.


Edited by girlwiththefarawayeyes, 16 July 2013 - 09:04 AM.

...a little bleary and worse for wear and tear was a girl with faraway eyes...
 

Either major depressive disorder w/ADD or bipolar II. New pdoc votes MDD w/ADD...lots of ADD.

 

Trading Latuda for Lexapro and Seroquel, I guess. Keeping beloved Neurontin and Diet Coke.



#2 AnneMarie

AnneMarie

    Member

  • Member
  • Pip
  • 4644 posts

Posted 16 July 2013 - 10:14 AM

The only mention of thyroid in the latuda prescribing information sheet states to tell your doc if you've had abnormal tests. I'd talk to your pdoc but I think the problem is with your gdoc. Even if this is an undocumented Latuda s/e, lots of people take thyroid meds to counter Lithium side effects. You'd have that option. Personally, I'd talk to my pdoc and get a second opinion from another medical doc.


Bipolar I and ADD


#3 girlwiththefarawayeyes

girlwiththefarawayeyes

    Member

  • Member
  • Pip
  • 144 posts

Posted 16 July 2013 - 10:51 AM

It was the gp who was concerned about the latuda and not my ob/gyn. I'd happily go back and talk to the ob/gyn. The trippy thing to me was how much my levels changed (and not for the better) in 6 weeks. I think I've always had hypothyroidism, but I've never had a chance to witness my levels bouncing around like this.


...a little bleary and worse for wear and tear was a girl with faraway eyes...
 

Either major depressive disorder w/ADD or bipolar II. New pdoc votes MDD w/ADD...lots of ADD.

 

Trading Latuda for Lexapro and Seroquel, I guess. Keeping beloved Neurontin and Diet Coke.


#4 San

San

    Lawful Evil

  • Inmate
  • 3837 posts

Posted 16 July 2013 - 11:33 AM

Moving to Antipsychotics.


Dx: Schizoaffective disorder - bipolar type, ADHD - Inattentive

Rx: Risperdal Consta (37.5mg injection, 2 weeks) Clonazepam (1.5mg) Lexapro (20mg) Dexedrine (20mg) Artane (PRN)

 Craftasaurus Rex / brainsick bipolar blog / Antipsychotic Comparison Tool


#5 WhiteFemale

WhiteFemale

    Member

  • Member
  • Pip
  • 336 posts

Posted 16 July 2013 - 02:13 PM

hmmm strange. idk. my levels pretty much have been the same since i was diagnosed and put on the right dose.

i mean, yeah, i had to tweak it a couple times. but nothing major and it's been stable. so idk what to tell you

and im on latuda too and so far no problems


Dx: Bipolar, BPD, Depersonalization Disorder, Chronic Insomnia, GAD, etc.

Rx: Carbamazepine, Gabapentin, Trazodone, Omeprazole, Nuvaring.

 


#6 girlwiththefarawayeyes

girlwiththefarawayeyes

    Member

  • Member
  • Pip
  • 144 posts

Posted 16 July 2013 - 03:55 PM

Coincidently, my first cousin posted on fb today that she was sitting in a dr's office waiting to have her thyroid meds adjusted. I messaged her about it. She said her's just quit 5 years ago and she's been on medication ever since. So, I have that heredity thing working against me, definately.

Might have nothing to do with meds at all. My thyroid might just be it's own breed of nuts.


...a little bleary and worse for wear and tear was a girl with faraway eyes...
 

Either major depressive disorder w/ADD or bipolar II. New pdoc votes MDD w/ADD...lots of ADD.

 

Trading Latuda for Lexapro and Seroquel, I guess. Keeping beloved Neurontin and Diet Coke.


#7 AnneMarie

AnneMarie

    Member

  • Member
  • Pip
  • 4644 posts

Posted 16 July 2013 - 09:56 PM

Forgot to say that I'm on Latuda with no thyroid problems.


Bipolar I and ADD


#8 girlwiththefarawayeyes

girlwiththefarawayeyes

    Member

  • Member
  • Pip
  • 144 posts

Posted 19 July 2013 - 10:37 AM

Okay- these are my current thyroid levels:

TSH: 1.69

Free T4: .6

 

The doctor is now saying those are normal and thyroid is not an issue. Uh, I beg to differ. The first one is "within range" but on the borderline and the second is low.

 

I am so frustrated because I've been treated over the years for major depression, ADD, and bipolar but none of the meds I take has ever been able to touch my depression. I will accept that I have any or all of them, but I think there's an element here that's getting ignored. I'm so tired of the med rollercoaster. I have a family history of thyroid issues. What's the next step in getting this checked further?


Edited by girlwiththefarawayeyes, 19 July 2013 - 10:37 AM.

...a little bleary and worse for wear and tear was a girl with faraway eyes...
 

Either major depressive disorder w/ADD or bipolar II. New pdoc votes MDD w/ADD...lots of ADD.

 

Trading Latuda for Lexapro and Seroquel, I guess. Keeping beloved Neurontin and Diet Coke.


#9 sylvan

sylvan

    Pill Party

  • Admin
  • 4268 posts

Posted 19 July 2013 - 07:25 PM

I looked on WebMD for the values for TSH and Free T4. TSH is 0.4-4.2 mU/L and Free T4 is 0.7-2.0 ng/dL. So, your TSH is completely within the normal range and the Free T4 is barely out of the range. That is assuming that they're using the same measurements. 

 

With your family history, I'd bet on it being caused by genetics rather than your meds.


It has been a year since one of the best people that I've ever had the pleasure of knowing passed away. He was strong, intelligent, caring, and honest. I had the honor of calling him Daddy. I will miss both my parents for as long as I live. I hope that I can be even half as good of a spouse, parent, and friend as the two of them were. Life is now forever changed for me. It will never be like it was. That doesn't mean it will all be bad, it will just be different.


#10 girlwiththefarawayeyes

girlwiththefarawayeyes

    Member

  • Member
  • Pip
  • 144 posts

Posted 19 July 2013 - 09:30 PM

...and also that I'm really just bipolar and that it's not my thyroid. Damnit.


...a little bleary and worse for wear and tear was a girl with faraway eyes...
 

Either major depressive disorder w/ADD or bipolar II. New pdoc votes MDD w/ADD...lots of ADD.

 

Trading Latuda for Lexapro and Seroquel, I guess. Keeping beloved Neurontin and Diet Coke.






The content of individual posts on this site are the sole work of their authors and do not necessarily reflect the opinions and/or policies of the Administrators, Moderators, or other Members of the Crazyboards community. Health related topics should not be used for the purpose of diagnosis or substituted for medical advice. It is your responsibility to research the accuracy, completeness, and usefulness of all opinions, services, and other information found on the site, and to consult with your professional health care provider as to whether the information can benefit you.